Archiv der Mathematik

, Volume 103, Issue 1, pp 53–60 | Cite as

Weakly holomorphic modular forms for some moonshine groups

  • Martina Lahr
  • Rainer Schulze-Pillot


In an article in the Pure and Applied Mathematics Quarterly in 2008, Duke and Jenkins investigated a certain natural basis of the space of weakly holomorphic modular forms for the full modular group SL 2(Z). We show here that their results can be generalized to certain moonshine groups, also allowing characters that are real on the underlying subgroup Γ0(N).

Mathematics Subject Classification (2010)



Weakly holomorphic modular forms Moonshine groups 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. O. L. Atkin, Wen Ch’ing and Winnie Li, Twists of newforms and pseudo-eigenvalues of W-operators. Invent. Math. 48 (1978), 221–243.Google Scholar
  2. 2.
    Conway J.H., Norton S.P.: Monstrous moonshine. Bull. London Math. Soc. 11, 308–339 (1979)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Conway J.H., McKay J., Sebbar A.: On the discrete groups of Moonshine, Proc. Amer. Math. Soc. 132, 2233–2240 (2004)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    W. Duke and P. Jenkins, On the zeros and coefficients of certain weakly holomorphic modular forms, Pure Appl. Math. Q. 4 (2008), no. 4, Special Issue: In honor of Jean-Pierre Serre. Part 1, 1327–1340.Google Scholar
  5. 5.
    K. Harada, “Moonshine” of finite groups, EMS Series of Lectures in Mathematics. European Mathematical Society (EMS), Zürich, 2010.Google Scholar
  6. 6.
    P. Jenkins and J. Rouse, Bounds for coefficients of cusp forms and extremal lattices, Bull. Lond. Math. Soc. 43 (2011), 927–938.Google Scholar
  7. 7.
    T. Miezaki, H. Nozaki, and J. Shigezumi, On the zeros of Eisenstein series for \({\Gamma_0^*(2)}\) and \({\Gamma_0^*(3)}\), J. Math. Soc. Japan 59 (2007), 693–706Google Scholar
  8. 8.
    T. Miyake, Modular forms, Springer-Verlag, Berlin, 2006Google Scholar
  9. 9.
    Quebbemann H.-G.: Modular lattices in Euclidean spaces. J. Number Theory 54, 190–202 (1995)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    H.-G. Quebbemann, Atkin–Lehner eigenforms and strongly modular lattices, Enseign. Math. (2) 43 (1997), 55–65Google Scholar
  11. 11.
    J. Shigezumi, On the zeros of the Eisenstein series for \({\Gamma_0^*(5)}\) and \({\Gamma_0^*(7)}\), Kyushu J. Math. 61 (2007), 527–549, corrected version in arXiv:math/0607409v3.
  12. 12.
    Skoruppa N.-P., Zagier D.: Jacobi forms and a certain space of modular forms. Invent. Math. 94, 113–146 (1988)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    J. Weisinger, Some results on classical Eisenstein series and modular forms over function fields, Thesis (Ph.D.), Harvard University 1977.Google Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.FrankfurtGermany
  2. 2.SaarbrückenGermany

Personalised recommendations